Jump to content



Photo

New Here, Looking For Support!


  • Please log in to reply
3 replies to this topic

#1 hagt

hagt

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 04 April 2017 - 07:02 PM

I am new here and have been reading so much of what has been posted to catch myself up for what lies ahead of me. 

 

I have been on 30mg duloxetine for 6 months to treat post partum anxiety. I am ready to wean myself off this drug and am hopeful that talk therapy will be less problematic and more all-around helpful; I regret terribly not going this route to begin with but I was ashamed. And somehow, taking a pill seemed like a less shameful, quicker route to health and wellness. 

 

My APRN, who never once spoke of any of the side effects I have endured nor the potential for withdrawal symptoms, has told me since I am on the lowest dose and for a short period, to take 1 pill every other day for 2-3 weeks. Then every 3rd day, etc. until I am at 0. She thinks I will tolerate this schedule just fine. 

 

I realize there are many, many instances where people have had terrible experiences weaning. But I am really seeking even just one anecdote, where it wasn't so scary and terrible during the weaning process. Enough to give me the courage to start weaning. Because I am now terrified to start weaning yet absolutely crushed by the weight gain this has all resulted in.  


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,966 posts
  • LocationMissouri

Posted 04 April 2017 - 07:26 PM

Welcome Hagt

 

Research says that 20% of the patients suffer no or little withdrawal effects. My sister-in-law was one of those 20%.

By the way the manufacturer does not recommend the every other day routine. With a 12 hour half life that just brings your levels up only to drop sharply over the next 48 hours, only to be repeated over and over along with the associated withdrawal.


#3 hagt

hagt

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 04 April 2017 - 07:40 PM

Welcome Hagt

 

Research says that 20% of the patients suffer no or little withdrawal effects. My sister-in-law was one of those 20%.

By the way the manufacturer does not recommend the every other day routine. With a 12 hour half life that just brings your levels up only to drop sharply over the next 48 hours, only to be repeated over and over along with the associated withdrawal.

 

Hi! Thanks for your reply! 

 

What is the manufacturers recommendation? 

I guess I should have pressed my APRN more but she was insistent this is how I do it. 


#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,966 posts
  • LocationMissouri

Posted 05 April 2017 - 07:50 AM

Originally the manufacturer said there was no withdrawal. A few lawsuits later they came up with the every other day routine which soon demonstrated that it didn't work. They then went with the statement of a slow steady withdrawal. For most of us here that is a method called bead counting. If you open one of your capsules you should find about 300 little beads inside. We suggest weaning by removing 2 or 3 beads more each day. Remove 3 beads the first day, 6 the next, then 9, etc. A nice slow even withdrawal.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users